Flood, Aransas
- When
- May 28, 6:32 AM CST
- Where
- Aransas County, 2.07 mi W of Rockport to 1.85 mi W of Rockport
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.023, -97.084
Report from mPING of Cropland/Yard Flooding.
Heavy rain and isolated flooding developed across central and south Texas during the early morning hours as deep convection expanded across the region. 75 and MLCAPE around 2000 J/kg fueled thunderstorms capable of producing intense rainfall rates of 1-2/hour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Heavy rain and isolated flooding developed across central and south Texas during the early morning hours as deep convection expanded across the region. A very moist and unstable atmosphere with PWATs near 1.75 and MLCAPE around 2000 J/kg fueled thunderstorms capable of producing intense rainfall rates of 1-2/hour. These storms were largely driven by outflows, with limited low-level shear. As thunderstorms merged and propagated eastward, aided by steep lapse rates and minimal CIN, many areas saw at least an inch of rain, with higher totals in spots. While most locations remained below flash flood guidance thresholds, the heavier downpours caused some localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 28, 5:38 AM CST, 54 minutes earlier.
Area Forecast Discussion National Weather Service Corpus Christi TX 638 AM CDT Wed May 28 2025 ...New AVIATION... .SHORT TERM... (Tonight through Thursday night) Issued at 139 AM CDT Wed May 28 2025 Key Messages: - Severe Thunderstorms Watch until 8 AM CDT. - Marginal Risk for Severe Thunderstorms today. - Marginal to Slight Risk for Excessive Rainfall. A line of storms currently moving into the western portions of S TX this morning, will continue to move east-southeast toward the coastline through sunrise. Some of the storms may become strong to severe with damaging wind and large hail being the main threats. Isolated tornados can not be ruled out. Heavy rainfall may lead to localized flash flooding, mainly across urban areas and low lying areas. At this time, widespread flooding is not expected due to Flash Flood Guidance remaining around 3-5 inches/3hr. Rainfall totals for today through Thursday are expected to range from 1-3 inches with the highest amounts expected this morning. Once these storms exit S TX, rain chances decrease, but additional convection will remain possible through early afternoon due to abundant low level moisture, a stalled boundary and an unstable airmass. However, as a ridge builds across S TX, convective development will become increasingly suppressed. Thus, rain chances drop to 10-30% by the afternoon. Models show low (10-20%) rain chances tonight due to the ridging aloft, PWATs decreasing to around 1.5 inches, and much higher CIN across S TX. Low to medium (5-30%) rain chances are progged for Thursday with the 30% PoPs across the Victoria Crossroads and the 5% across the Rio Grande Plains. With the ridge aloft, temperatures will be warmer Thursday. Heat indices of 105-110 are forecast for Thursday afternoon. Risk of heat related impacts will be minor to moderate. && .LONG TERM... (Friday through next Tuesday) Issued at 139 AM CDT Wed May 28 2025 Low to medium (10-30%) chance of showers and thunderstorms will continue through the weekend and into early next week. Temperatures will be slightly warmer Thursday and Friday due to the ridging aloft. A weak cold front may move into S TX Saturday morning briefly bringing slightly cooler temperatures to S TX. Then temps warm back up Sunday and Monday. The overall heat risk will be minor to moderate through most of the long term. && .AVIATION... (12Z TAFS) Issued at 629 AM CDT Wed May 28 2025 Ongoing showers and thunderstorms mainly across the eastern portions of S TX, will continue through mid morning, then the chance of convection begins to decrease through the afternoon to a low to medium (10-30%) chance by late afternoon. A low (10-20%) chance continues tonight, but did not mention in the TAFs past 22Z this afternoon. Outside of the convection, CIGs are expected to be mainly VFR through the afternoon, then prevailing MVFR CIGs and VSBYs develop overnight. && .MARINE... Issued at 139 AM CDT Wed May 28 2025 A gentle to occasionally moderate (BF 3-4) onshore breeze can be expected today through the weekend. There is a medium to high (40-70%) chance of showers and thunderstorms this morning then decreasing to a low (10-20%) by this afternoon. A low to medium (10-30%) chance of showers and thunderstorms is expected through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 86 76 90 77 / 70 10 10 0 Victoria 86 73 89 74 / 70 20 30 0 Laredo 93 76 97 76 / 60 20 10 10 Alice 89 75 93 75 / 70 10 10 0 Rockport 87 78 89 79 / 80 20 30 0 Cotulla 91 76 96 76 / 50 20 10 10 Kingsville 88 76 91 76 / 70 10 10 0 Navy Corpus 85 78 87 79 / 70 10 20 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...TE/81 LONG TERM....TE/81 AVIATION...TE/81
Special Weather Statement
National Weather Service Corpus Christi TX
252 AM CDT Wed May 28 2025
TXZ229-230-240-280845-
McMullen TX-Duval TX-La Salle TX-
252 AM CDT Wed May 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DUVAL...LA SALLE AND
WESTERN MCMULLEN COUNTIES THROUGH 345 AM CDT...
At 250 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Millett to Artesia Wells.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cotulla, Tilden, Gardendale, Cross, Zella, Fowlerton, Millett, Fort
Ewell Site, Los Angeles, and Artesia Wells.
This includes Interstate 35 between mile markers 51 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2864 9843 2799 9865 2804 9880 2806 9880
2805 9884 2822 9934 2864 9921
TIME...MOT...LOC 0750Z 284DEG 38KT 2857 9921 2829 9930
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NMPSpecial Weather Statement
National Weather Service Corpus Christi TX
350 AM CDT Wed May 28 2025
TXZ239-280945-
Webb TX-
350 AM CDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WEBB COUNTY THROUGH
445 AM CDT...
At 349 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Rio Bravo, or 19 miles southeast of Laredo, moving east
at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Bruni, and Mirando City.
This includes US Highway 83 between mile markers 722 and 734.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2727 9949 2730 9949 2731 9954 2734 9951
2735 9951 2741 9949 2745 9950 2748 9948
2742 9880 2727 9880 2727 9933 2732 9937
2726 9945 2726 9948
TIME...MOT...LOC 0849Z 277DEG 31KT 2732 9928
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AESpecial Weather Statement
National Weather Service Corpus Christi TX
444 AM CDT Wed May 28 2025
TXZ245-246-344>346-447-281015-
Calhoun Islands TX-Coastal Refugio TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Aransas TX-Aransas Islands TX-
444 AM CDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT ARANSAS...SOUTH CENTRAL
CALHOUN...EAST CENTRAL SAN PATRICIO AND SOUTHEASTERN REFUGIO COUNTIES
THROUGH 515 AM CDT...
At 443 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lamar, or near Rockport, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rockport, Lamar, Aransas Pass, Palm Harbor, Key Allegro, Holiday
Beach, Aransas National Wildlife Refuge, Copano Village, and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2785 9702 2796 9726 2809 9719 2827 9715
2844 9696 2819 9660
TIME...MOT...LOC 0943Z 208DEG 10KT 2811 9702
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AESpecial Weather Statement
National Weather Service Corpus Christi TX
448 AM CDT Wed May 28 2025
TXZ239-240-281045-
Webb TX-Duval TX-
448 AM CDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES THROUGH 545 AM CDT...
At 448 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Mirando City, or 20 miles west of Hebbronville, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oilton, Realitos, Mirando City, and Bruni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2734 9853 2734 9855 2736 9856 2736 9859
2734 9859 2734 9862 2736 9863 2735 9880
2727 9880 2727 9918 2737 9920 2757 9882
2750 9853 2727 9852
TIME...MOT...LOC 0948Z 234DEG 17KT 2731 9901
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
AEPreliminary Local Storm Report
National Weather Service Corpus Christi TX
708 AM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM Marine Tstm Wind 15 ENE Fulton 28.12N 96.80W
05/28/2025 M52 MPH Calhoun TX Mesonet
Mesonet station MIRT2 Matagorda Island.
0518 AM Marine Tstm Wind 12 SSE Austwell 28.23N 96.80W
05/28/2025 M43 MPH GMZ237 TX Mesonet
Mesonet station AWRT2 11 SSE Austwell.
&&
AESpecial Weather Statement
National Weather Service Corpus Christi TX
723 AM CDT Wed May 28 2025
TXZ234-281315-
Victoria TX-
723 AM CDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN VICTORIA COUNTY THROUGH
815 AM CDT...
At 723 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nursery, or 10 miles north of Victoria, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Victoria, Fordtran, Victoria Mall, Inez, Salem, Victoria Detar
Hospital North, Nursery, and Ball Airport Area.
This includes the following highways...
US Highway 59 between mile markers 624 and 626.
US Highway 77 between mile markers 560 and 576.
US Highway 87 between mile markers 798 and 806.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2906 9694 2902 9683 2892 9679 2889 9674
2885 9701 2885 9716 2899 9714 2910 9698
TIME...MOT...LOC 1223Z 257DEG 16KT 2897 9703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Report from mPING of Cropland/Yard Flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249529.